MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513840
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an ultraflex esophageal ng proximal release covered stent was to be used to treat a malignant stricture in the mid to distal esophagus during a stenting procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was tight, navigation of the scope was not possible and stricture was dilated using savery dilator to up to 12 cm prior to stent placement procedure.The endoscope was then able to be passed and the stricture was measured to be from 27 cm point on the endoscope to the 33 cm point.According to the complainant, during the procedure, the endoscope was placed at the side to view the stent, the catheter was positioned at 25 cm and the stent was released.However, following deployment it was noted that the catheter had kinked at the distal end of the stricture and did not cross the lesion.Reportedly, the stent was deployed proximal to the intended location.The stent was removed with rat tooth forceps and another ultraflex esophageal stent was used to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9084160
Report Number3005099803-2019-04588
Device Sequence Number16786247
Product Code ESW
UDI-Device Identifier08714729716099
UDI-Public08714729716099
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Model NumberM00513840
Device Catalogue Number1384
Device Lot Number0023555414
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;